You are here:

Pediatrics/Pain After Shot

Advertisement


Question
Hello I recently got an antibiotic and pain medicine shot/injection above my buttock and the area is still hurting when I touch it or sit. This was about 12 days ago. There was really no pain the few days right after. It just recently started around day 8. Do you have any advice on what this can mean and what I can do about it? Thank you so much.

Answer
Hi, Arnold,

Occasionally a shot in this area, or any other area, can cause a secondary infection.  This is not seen in the first few days after.  If this is consistently getting larger, see your doctor.  If the application of heat/ice isn't helping, see your doctor.

Good luck, Dr. Olson

Pediatrics

All Answers


Answers by Expert:


Ask Experts

Volunteer


David Olson, MD

Expertise

I would be happy to attempt to answer any questions about general pediatric topics, either medical issues or behavioral issues. This would include all the various questions one receives in a busy pediatric practice. I`m a board certified pediatrician in northern Michigan and have been in practice for over 15 years. I enjoy the teaching role I have in our practice and would enjoy the opportunity to help others with their pediatric problems.

©2016 About.com. All rights reserved.